Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Multiplier ideals of monomial ideals


Author: J. A. Howald
Journal: Trans. Amer. Math. Soc. 353 (2001), 2665-2671
MSC (2000): Primary 14Q99; Secondary 14M25
DOI: https://doi.org/10.1090/S0002-9947-01-02720-9
Published electronically: March 2, 2001
MathSciNet review: 1828466
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

In this note we discuss a simple algebraic calculation of the multiplier ideal associated to a monomial ideal in affine $n$-space. We indicate how this result allows one to compute not only the multiplier ideal but also the log canonical threshold of an ideal in terms of its Newton polygon.


References [Enhancements On Off] (What's this?)

  • 1. Urban Angehrn and Yum Tong Siu. Effective freeness and point separation for adjoint bundles. Invent. Math., 122(2):291-308, 1995. MR 97b:32036
  • 2. V. I. Arnol'd, S. M. Gusein-Zade, and A. N. Varchenko. Singularities of Differentiable Maps. Vol. I. Birkhäuser Boston Inc., Boston, Mass., 1985. MR 86f:58018
  • 3. Jean-Pierre Demailly. $L^2$ vanishing theorems for positive line bundles and adjunction theory. In Transcendental methods in algebraic geometry (Cetraro, 1994), Lecture Notes in Math., vol. 1646, pages 1-97. Springer, Berlin, 1996. MR 99k:32051
  • 4. Jean-Pierre Demailly and János Kollár. Semi-continuity of complex singularity exponents and Kähler-Einstein metrics on Fano orbifolds. Mathematics E-Print Archive, October 1999.
  • 5. Lawrence Ein. Multiplier ideals, vanishing theorems and applications. In Algebraic geometry--Santa Cruz 1995, Proc. Sympos. Pure Math., vol. 62, part 1, pages 203-219. Amer. Math. Soc., Providence, RI, 1997. MR 98m:14006
  • 6. Lawrence Ein and Robert Lazarsfeld. A geometric effective Nullstellensatz. Invent. Math., 137(2):427-448, 1999. MR 2000j:14028
  • 7. David Eisenbud. Commutative Algebra. With a View toward Algebraic Geometry. Springer-Verlag, New York, 1995. MR 87a:13001
  • 8. William Fulton. Introduction to Toric Varieties. Princeton University Press, Princeton, NJ, 1993. MR 94g:14028
  • 9. János Kollár. Singularities of pairs. In Algebraic geometry--Santa Cruz 1995, pages 221-287. Proc. Sympos. Pure Math., vol. 62, part 1, Amer. Math. Soc., Providence, RI, 1997. MR 99m:14033
  • 10. Maclagan. Antichains of monomial ideals are finite. Mathematics E-Print Archive, October 1999.
  • 11. V. V. Shokurov. $3$-fold log flips. Izv. Ross. Akad. Nauk Ser. Mat., 56:105-203, 1992; English transl., Russian Acad. Sci. Izv. Math. 40:95-202, 1993. MR 93j:14012
  • 12. Yum-Tong Siu. Invariance of plurigenera. Invent. Math., 134(3):661-673, 1998. MR 99i:32035

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14Q99, 14M25

Retrieve articles in all journals with MSC (2000): 14Q99, 14M25


Additional Information

J. A. Howald
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48104
Email: jahowald@math.lsa.umich.edu

DOI: https://doi.org/10.1090/S0002-9947-01-02720-9
Received by editor(s): April 10, 2000
Published electronically: March 2, 2001
Additional Notes: I would like to thank Robert Lazarsfeld for suggesting this problem, and for many valuable discussions.
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society